MAUDE Adverse Event Report: BRACCO INJENEERING SA EMPOWERCTA®+ INJECTOR SYSTEM; INJECTOR, CONTRAST MEDIUM, AUTOMATIC

BRACCO INJENEERING SA EMPOWERCTA®+ INJECTOR SYSTEM; INJECTOR, CONTRAST MEDIUM, AUTOMATIC
Model Number 017285
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 11/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6), 2023, (b)(4) became aware that after a computed tomography (ct) scan of the abdomen and pelvis with an empowercta+ injection system, serial number (b)(6), the technologist noticed an unknown amount of isovue 300 contrast on the floor from a leaking connection between the injector tubing and the intravenous (iv) line.An unknown amount of air was later observed in the imaging in the patient's left ventricle.On (b)(6) 2023, (b)(4) became aware the patient was transferred to another hospital due to the visualization of air on the ct images.The patient was reported to have recovered on (b)(6) 2023.
 
Additional Manufacturer Narrative
H3: on november 12, 2023, testing was performed on the empowercta+ injector, system serial number (b)(6) by a bracco service technician.The injection system was functionally tested and met the pre-established specifications.The consumable kits used during the event were not available for evaluation; the consumable kits had been discarded by the user facility.Also, lot information for the consumable kits used during the event were not provided so no further investigation can be conducted on the consumable kits.A device history record review will be completed for the empowercta+ injector system, serial number (b)(6).A review of the copies of the ct scans provided by the user facility will be completed by bracco's medical advisory board member.Upon completion of the device history record reviews and review of the ct scans, a follow-up report will be submitted to the fda.
 
Additional Manufacturer Narrative
H3: a review of the device history records for empowercta+ injector, system serial number (b)(6), was completed on 28 december 2023.There was no evidence of a quality issue or device malfunction related to the reported event based on the device history record review.Per information provided by the user facility, the cause of the event was most likely due to user error.The ct scans of the patient procedure were provided to acist and reviewed by the acist medical advisory board member.The assessment is as following: the radiographers who carried out the examination did not notice the presence of air at the time of examination.The radiologist who examined the images later called attention to the presence of air.The patient remained asymptomatic during and after the scan but was transferred to a larger and better equipped hospital for observation and follow-up.It is not known if the patient required any medical intervention.It has been well established that volumes of air injected intravenously greater than 25 cc have the potential for serious harm, permanent disability, or death whereas volumes less than 10 cc in adults are considered essentially safe.Based upon examination of the 50 scan images provided, the estimated volume of air is less than 10 cc.Per the empowercta+ user's guide, "the empowercta®+ injector system must be used properly to prevent the risk of an air embolism.Always fill the syringe with the injector pointing fully upward.When the syringe has been filled to the desired volume, all the air should be purged from the syringe and coiled tubing with the injector still in the fully vertical position.Failure to do so may lead to serious injury and/or death." based on acist's investigation, there was no evidence of device malfunction related to this event.
 
Additional Manufacturer Narrative
H2: email communication was received by bracco medical technologies on september 20, 2024, from fda indicating "discrepancies have been identified between data submitted in mdrs and data submitted to gudid." this supplemental report is being submitted as a correction to address the discrepancies found in this report in fields d1 and d4.

Brand Name
EMPOWERCTA®+ INJECTOR SYSTEM
Common Device Name
INJECTOR, CONTRAST MEDIUM, AUTOMATIC
Manufacturer (Section D)
BRACCO INJENEERING SA
46 avenue de sévelin
lausanne,
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
6125006492
MDR Report Key18414463
Report Number3004753774-2023-00005
Device Sequence Number14140334
Product Code IZQ
UDI-Device Identifier47630039300904
UDI-Public(01)47630039300904(11)210517
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071378
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number017285
Device Catalogue Number017285
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer11/29/2023
Not provided
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/18/2024
10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ISOVUE 300
Outcome Attributed to Adverse Event Hospitalization;
Patient Age45 YR
Patient SexFemale